MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION PRO+ MATTRESS; BED, FLOTATION THERAPY, POWERED

BAXTER HEALTHCARE CORPORATION PRO+ MATTRESS; BED, FLOTATION THERAPY, POWERED
Model Number P7923A03
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surface of the pro+ centrella mattress presented delamination, and a patient developed a stage 3 pressure injury.The customer noted the surface had been cleaned using oxivir plus, a cleaning agent listed as an approved cleaner for the mattress.Multiple attempts were made to obtain specific details about the development of the reported pressure injury, eventual medical/surgical intervention required, and its current stage; however, at this time, no additional information could be obtained from the customer.
 
Additional Manufacturer Narrative
It was reported that the surface of the pro+ centrella mattress presented delamination, and a patient developed a stage 3 pressure injury.The customer noted the surface had been cleaned using oxivir plus, a cleaning agent listed as an approved cleaner for the mattress.Multiple attempts were made to obtain specific details about the development of the reported pressure injury, eventual medical/surgical intervention required, and its current stage; however, at this time, no additional information could be obtained from the customer.The pro+ mattress is intended for patient support and for the prevention and/or treatment of pressure injuries.The pro+ mattress is intended for use in healthcare environments and is capable of being used with a broad patient population as determined appropriate by the caregiver or institution.The mattress supports patients weighing between 70 lb (32 kg) and 500 lb (227 kg).The ifu notes: the pro+ mattress is not a substitute for good nursing practices.The mattress should be used in conjunction with good assessment and protocol.Additionally, the ifu instructs "do not use a mattress that has a damaged cover or mattress core assembly.If a deformity is on the mattress, determine the amount of deformity by laying a straight edge across the mattress and measuring the distance of the largest gap in the patient area.Note: some deformation is normal as mattresses age.¿ determine if the deformation is excessive per facility standards.Replace or repair as necessary." an inspection performed by a baxter technician noted that there was staining on the mattress fire barrier underneath the top cover.The technician noted that it is likely that the patient soiled the bed, and the hospital staff might have cleaned the area excessively.Due to the excessive cleaning, the surface was wet with oxivir for longer than 10 minutes which may have contributed to the delamination.It was confirmed the customer received and acknowledged the receipt of the fa letter before the reported event occurred, which included cleaning guidelines and instructions that if top cover damage is identified, to discontinue the use of that mattress.The development of pressure injuries is multifactorial and cannot only be attributed to the performance of the surface or the pro+ mattress.Pressure injuries can develop within 2-6 hours when capillaries supplying the skin and subcutaneous tissues are compressed, causing an obstruction in blood flow, which ultimately leads to tissue necrosis.Position changes are key to pressure injury prevention and treatment.These changes need to be frequent, repositioning needs to avoid stress on the skin, and body positions need to minimize the risk of pressure on vulnerable areas.Prevention of pressure injuries involves a multidisciplinary approach including rapid identification of at-risk individuals such as those with diabetes, incontinence, impaired mobility, peripheral vascular disease, etc.And exercising a vigilant prevention protocol consisting of skincare, nutritional assessment reducing mechanical load, and utilizing support surfaces.A stage 3 pressure injury is defined as full thickness tissue loss.Subcutaneous fat may be visible, but the bone, tendon or muscle are not exposed.Treatment may include prescribed antibiotic therapy and at times removal of any dead tissue to help promote healing and prevent or treat infection.In this event, the customer reported that a patient developed a stage 3 pressure injury while on a pro+ mattress.No further information on the reported injury is available at this time, however, it is reasonable to conclude that the patient has likely required medical and/or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, concluding a serious injury occurred in this case.The exact cause of the reported event is likely multi-factorial and can be possibly attributed to use error due to the continued use of the product without addressing the worn surface, patient comorbidities or insufficient routine pressure injury treatment practices.Additional information was requested.All additional and relevant information received will be provided in a final report.

Brand Name
PRO+ MATTRESS
Common Device Name
BED, FLOTATION THERAPY, POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM MEXICO
ave.del telefono
no. 200 col. huinala
apodaca, nuevo leon 66640
MX   66640
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20587980
Report Number3006697241-2024-00142
Device Sequence Number15652642
Product Code IOQ
UDI-Device Identifier00887761977921
UDI-Public(01)00887761977921(11)231016
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberP7923A03
Device Catalogue NumberP7923A03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown